MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX RX; CORONARY DRUG-ELUTING STENT

MEDTRONIC IRELAND RESOLUTE ONYX RX; CORONARY DRUG-ELUTING STENT
Model Number RONYX20012UX
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/29/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An attempt was made to use one resolute onyx drug eluting stent to treat a moderately calcified lesion with no significant tortuosity although angulation was present at the origin of the obtuse marginal (om) relative to the circumflex.The lesion had 80% stenosis.There were no issues noted during removal of the device from the hoop.The device was inspected with no issues noted.The device was prepped per the ifu with no issues noted.The lesion was pre-dilated, the device did not pass through a previously deployed stent.Mild resistance was encountered, this was presumed to be due the angulation of the vessel and the stenosis present.Excessive force was not used.It was reported that stent dislodgement occurred during delivery to or at the lesion.It was detailed that the device was in position in the proximal obtuse marginal (om).It was not possible to deliver a balloon into the distal circumflex (for protection) through the non medtronic guide extension catheter such that it was withdrawn.It was planned to remove the resolute onyx 2.0mm stent and subsequently the non medtronic guide extension catheter, and replace both the stent and the balloon.On slow withdraws of the device, the balloon withdrew while the stent remained in the obtuse marginal (om).Resistance was not encountered during withdrawal of the device.It was detailed that it was not possible to advance the balloon back into the stent.An attempt was made to wire around the stent however this was unsuccessful.An attempt was made to deliver other small balloons serially into the stent.This was partially successful in that the proximal portion of the stent was deployed.The patient now had chest pain and ischemic ekg changes.A percutaneous coronary intervention (pci) was performed in the circumflex (cx).Repeated successful attempts were made to wire the obtuse marginal (om) however it was not possible to advance a balloon.The patient denied symptoms when seen post procedure.The cause of the dislodgment is suspected to be angulation and calcification.The dislodged stent was not removed from the patient.The patient is reported to be alive with no injury.
 
Additional Manufacturer Narrative
Product analysis: images were received for analysis.The images confirm that the patient previously underwent coronary artery by-pass (cabg) to the lad.Images with contrast injection to the lcx and om1 confirms the presence of a tight lesion in the proximal om1.The proximal lcx and ostial omi are confirmed to be moderately tortuous based on the profile of the inflated pre-dilation balloons.A long stent is deployed from the left main (lm) to proximal lcx (lcx).Images of the vessel with contrast injection post stent deployment appear to confirm the presence of focal calcification in the mid lcx and the ostium and proximal om1.The om1 is pre-dilated multiple times with subsequent successful delivery and deployment of a long stent into the mid to distal om1.There then appears to be a time gap of approximately ten minutes to the next images where it appears the attempted positioning of the 2.0 x 12mm stent was attempted.The next images confirm the dislodgement and the ballooning of the stent in the vessel.Based on the presence of the calcification and the previously deployed stent in the vessel, the possibility exists that the stent may have caught on the calcification or previously deployed stent and during catheter with drawal the stent dislodged.But this cannot be confirmed as images showing this theory were not provided.The reported dislodgment is confirmed based on the images provided.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative

Brand Name
RESOLUTE ONYX RX
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key15202738
Report Number9612164-2022-02973
Device Sequence Number2111237
Product Code NIQ
UDI-Device Identifier00643169556638
UDI-Public00643169556638
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/15/2025
Device Model NumberRONYX20012UX
Device Catalogue NumberRONYX20012UX
Device Lot Number0011074476
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/27/2022
Supplement Date Received by Manufacturer08/30/2022
10/19/2022
Initial Report FDA Received Date08/10/2022
Supplement Report FDA Received Date09/29/2022
10/20/2022
Date Device Manufactured02/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown